Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 59, NWS Corpus Christi, TX

May 29, 2017Duval County, Jim Wells County, Kleberg County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 29, 2017, 1:23 AM CDT for Duval County, Jim Wells County, Kleberg County, Texas. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2017, 1:23 AM CDT (06:23 UTC)
Expired
May 29, 2017, 2:04 AM CDT
In force
41 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Duval County, TX, Jim Wells County, TX, Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 99 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 2:10 AM CDTTSTM WND DMGSan Diego, TXDAMAGE TO ROOF AT PARK... FENCE AT TENNIS COURT DAMAGED... BRICK WALL COLLAPSED AT MUSEUM.
May 29, 2:12 AM CDTTSTM WND GST 702 Se Alice, TXMEASURED BY KALI ASOS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 7:40 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2745 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

921 
WUUS54 KCRP 290623
SVRCRP
TXC131-249-273-290715-
/O.NEW.KCRP.SV.W.0059.170529T0623Z-170529T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
123 AM CDT MON MAY 29 2017

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Southern Duval County in south central Texas...
  Southwestern Jim Wells County in south central Texas...
  Western Kleberg County in south central Texas...

* Until 215 AM CDT

* At 122 AM CDT, a severe thunderstorm was located near San Jose, or
  9 miles southeast of Benavides, moving northeast at 20 mph.

  HAZARD...70 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Alice, San Diego, Premont, Benavides, Ramirez, San Jose, Ben Bolt,
  Concepcion, Realitos, Palito Blanco, La Gloria, Cruz Calle, Alice
  Acres, Rios and Lake Alice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2726 9799 2726 9851 2734 9852 2734 9855
      2736 9856 2736 9859 2734 9859 2734 9862
      2736 9863 2736 9880 2768 9880 2786 9794
      2724 9792 2721 9798
TIME...MOT...LOC 0622Z 212DEG 18KT 2751 9830 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

Wagner
2 follow-up statements
687 
WWUS54 KCRP 290658
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
158 AM CDT MON MAY 29 2017

TXC131-249-273-290715-
/O.CON.KCRP.SV.W.0059.000000T0000Z-170529T0715Z/
Duval TX-Jim Wells TX-Kleberg TX-
158 AM CDT MON MAY 29 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTHEASTERN DUVAL...SOUTHWESTERN JIM WELLS AND WESTERN KLEBERG
COUNTIES...

At 157 AM CDT, a severe thunderstorm was located near Palito Blanco,
or 7 miles south of San Diego, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Alice, San Diego, Premont, Benavides, San Jose, Ben Bolt, Concepcion,
Realitos, Palito Blanco, La Gloria, Cruz Calle, Alice Acres, Rios and
Lake Alice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2726 9799 2726 9822 2748 9862 2770 9867
      2786 9794 2724 9792 2721 9798
TIME...MOT...LOC 0657Z 212DEG 18KT 2766 9819 

HAIL...0.75IN
WIND...60MPH
 
$$

Wagner
351 
WWUS54 KCRP 290704
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
204 AM CDT MON MAY 29 2017

TXC131-249-273-290714-
/O.CAN.KCRP.SV.W.0059.000000T0000Z-170529T0715Z/
Duval TX-Jim Wells TX-Kleberg TX-
204 AM CDT MON MAY 29 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUVAL...
SOUTHWESTERN JIM WELLS AND WESTERN KLEBERG COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 300 AM CDT for
south central Texas.

LAT...LON 2726 9799 2726 9822 2748 9862 2770 9867
      2786 9794 2724 9792 2721 9798
TIME...MOT...LOC 0702Z 212DEG 18KT 2769 9817 

$$

Wagner

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:39 AM CDT, 44 minutes earlier.

Area forecast discussion, May 29, 12:39 AM CDT, 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1239 AM CDT Mon May 29 2017

.DISCUSSION...Quick update sent to add Kleberg County to Severe
Thunderstorm Watch /via coordination with SPC/. Intense bow
echo currently approaching the far southern Coastal Plains and
has the potential to impact Kleberg Co /in addition to SE
Webb...southern Duval...and Jim Wells Co/ before weakening.

&&

.PREVIOUS DISCUSSION... /Issued 1209 AM CDT Mon May 29 2017/

DISCUSSION...Update for 06z Aviation.

AVIATION...Intense bow echo currently SE of KLRD is moving to
the E and approaching KHBV as of writing. Bow echo should continue
to shift east overnight...but attm is xpctd to remain south of
KCRP. Regardless...areas of RA with embedded TSRA xpctd to impact
S TX overnight with a mix of MVFR/VFR CIGs. Subsidence and
stability in wake of tonight/s precip xpctd to keep most of
daylight hrs of Mon dry...especially from mid mrng onward /only
iso convection xpctd for Mon aftn/. Erly sfc winds early in the
TAF period /gusty and vrb under convection/...possibly becmg more
NErly at times.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    83  72  85  74  85  /  80  40  40  20  60
Victoria          80  70  86  72  85  /  80  30  40  20  60
Laredo            84  71  87  72  86  /  80  20  40  20  60
Alice             84  69  87  72  86  /  80  30  40  20  60
Rockport          82  74  84  75  84  /  80  40  40  20  60
Cotulla           84  69  87  72  86  /  60  20  30  20  50
Kingsville        85  70  86  73  86  /  80  40  40  20  60
Navy Corpus       81  74  84  76  84  /  80  40  40  20  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

Update...Hart/79
Hazardous weather outlook, May 28, 5:27 AM CDT, 19 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
527 AM CDT Sun May 28 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-291030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
527 AM CDT Sun May 28 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Heat index values of 105 to 109 degrees are expected today across
the Brush Country and Rio Grande Plains.

Thunderstorms chances increase this evening into tonight across
South Texas. A few storms could be strong to severe over northwest
parts of the area. A heavy rainfall threat may also develop across
the region overnight, resulting in localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered to numerous thunderstorms will be possible across the
region Monday, with moderate to heavy rainfall possible with these
storms.

More scattered thunderstorms are possible across the region through
the end of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, May 28, 10:29 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1029 PM CDT SUN MAY 28 2017

TXZ229-239-290400-
Webb-La Salle-
1029 PM CDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEBB AND LA SALLE
COUNTIES...

At 1029 PM CDT, a strong thunderstorm was located near Artesia Wells,
or 7 miles south of Cotulla, moving east at 10 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Cotulla, Encinal, Gardendale, Woodward, Millett, Fort Ewell Site,
Artesia Wells and Los Angeles.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2786 9900 2791 9942 2820 9941 2820 9940
      2864 9940 2865 9900
TIME...MOT...LOC 0329Z 281DEG 10KT 2833 9927

Wagner
Special weather statement, May 28, 11:00 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1100 PM CDT SUN MAY 28 2017

TXZ229-290430-
La Salle-
1100 PM CDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT LA SALLE COUNTY...

At 1059 PM CDT, a strong thunderstorm was located near Fort Ewell
Site, or 23 miles southeast of Cotulla, moving east at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Cotulla, Encinal, Gardendale, Woodward, Fowlerton, Fort Ewell Site,
Los Angeles and Artesia Wells.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2856 9880 2806 9880 2803 9939 2855 9939
TIME...MOT...LOC 0359Z 281DEG 15KT 2820 9896

Wagner
Special weather statement, May 28, 11:16 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1116 PM CDT SUN MAY 28 2017

TXZ239-290445-
Webb-
1116 PM CDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WEBB COUNTY...

At 1116 PM CDT, a strong thunderstorm was located near Rio Bravo, or
15 miles south of Laredo, moving northeast at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Laredo, Rio Bravo and El Cenizo.

LAT...LON 2727 9949 2730 9949 2731 9950 2730 9953
      2732 9954 2734 9951 2735 9951 2741 9949
      2743 9949 2752 9932 2728 9910 2727 9913
      2727 9933 2732 9937 2726 9945 2726 9948
TIME...MOT...LOC 0416Z 220DEG 15KT 2733 9939

Wagner
Local storm report, May 28, 11:43 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1143 PM CDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     LIGHTNING        6 SE GARDENDALE         28.46N  99.14W
05/28/2017                   LA SALLE           TX   FIRE DEPT/RESCUE

            LIGHTNING CAUSED A FIRE AT A STORAGE FACILITY ALONG
            HIGHWAY 97.

&&

EVENT NUMBER CRP1700152

TMT
Special weather statement, May 29, 12:03 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1203 AM CDT MON MAY 29 2017

TXZ230-290530-
McMullen-
1203 AM CDT MON MAY 29 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCMULLEN COUNTY...

At 1203 AM CDT, a strong thunderstorm was located 11 miles northwest
of Loma Alta, or 14 miles south of Tilden, moving northeast at 30
mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Tilden and Calliham.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2824 9834 2812 9878 2836 9880 2845 9880
      2850 9834
TIME...MOT...LOC 0503Z 245DEG 25KT 2826 9860

TMT
Special weather statement, May 29, 12:09 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1209 AM CDT MON MAY 29 2017

TXZ233-290545-
Goliad-
1209 AM CDT MON MAY 29 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GOLIAD COUNTY...

At 1209 AM CDT, a strong thunderstorm was located over Charco, or 14
miles west of Goliad, moving northeast at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Weesatche, Weser, Ander and Charco.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2892 9739 2891 9738 2890 9736 2876 9730
      2864 9760 2873 9769 2892 9742
TIME...MOT...LOC 0509Z 240DEG 15KT 2875 9761

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:03 PM CDTSpecial Weather StatementCRPDimmit42 min
May 28, 7:08 PM CDTSevere Thunderstorm WarningCRPWebb52 min
May 28, 7:50 PM CDTSevere Thunderstorm WarningCRPWebb40 min
May 28, 8:28 PM CDTSevere Thunderstorm WarningCRPWebb27 min
May 28, 8:54 PM CDTAreal Flood AdvisoryCRPWebb2 hr
May 28, 9:16 PM CDTSpecial Weather StatementCRPLa Salle29 min
May 28, 9:54 PM CDTSpecial Weather StatementCRPLa Salle36 min
May 28, 10:29 PM CDTSpecial Weather StatementCRPLa Salle31 min
May 28, 10:30 PM CDTAreal Flood AdvisoryCRPLa Salle2 hr
May 28, 11:00 PM CDTSpecial Weather StatementCRPLa Salle30 min
May 28, 11:16 PM CDTSpecial Weather StatementCRPWebb29 min
May 28, 11:39 PM CDTSevere Thunderstorm WarningCRPWebb51 min
May 28, 11:48 PM CDTAreal Flood AdvisoryCRPWebb117 min
May 29, 12:03 AM CDTSpecial Weather StatementCRPMcMullen27 min
May 29, 12:09 AM CDTSpecial Weather StatementCRPGoliad36 min
May 29, 12:11 AM CDTSevere Thunderstorm WarningCRPDuval, Webb49 min
May 29, 12:29 AM CDTSevere Thunderstorm WarningCRPWebb16 min
May 29, 12:54 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Webb36 min
May 29, 1:17 AM CDTTornado WarningCRPDuval17 min
May 29, 1:33 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells117 min
May 29, 1:38 AM CDTFlash Flood WatchCRPJim Wells, Kleberg, Nueces, San Patricio4 hr
May 29, 1:41 AM CDTSpecial Weather StatementCRPSan Patricio34 min
May 29, 1:50 AM CDTSpecial Weather StatementCRPNueces25 min
May 29, 1:59 AM CDTAreal Flood AdvisoryCRPKleberg, Nueces2 hr
May 29, 2:08 AM CDTSpecial Weather StatementCRPJim Wells, Kleberg37 min
May 29, 2:14 AM CDTSpecial Marine WarningCRP61 min
May 29, 2:19 AM CDTFlash Flood WarningCRPNueces3 hr
May 29, 2:19 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg, Nueces41 min
May 29, 2:26 AM CDTSpecial Weather StatementCRPNueces, San Patricio34 min
May 29, 2:30 AM CDTSpecial Marine WarningCRP60 min
May 29, 2:34 AM CDTFlash Flood WarningCRPKleberg3 hr
May 29, 2:34 AM CDTSevere Thunderstorm WarningCRPKleberg, Nueces, San Patricio41 min
May 29, 2:54 AM CDTRiver Flood WarningCRPNueces35 hr
May 29, 2:58 AM CDTSpecial Marine WarningCRP2 hr
May 29, 3:01 AM CDTSpecial Weather StatementCRPKleberg29 min
May 29, 3:11 AM CDTSpecial Marine WarningCRP34 min
May 29, 3:15 AM CDTSevere Thunderstorm WarningCRPKleberg, Nueces, San Patricio45 min
May 29, 3:18 AM CDTTornado WarningCRPKleberg27 min
May 29, 3:37 AM CDTSpecial Marine WarningCRP53 min
May 29, 4:16 AM CDTSpecial Marine WarningCRP89 min
May 29, 4:31 AM CDTSpecial Marine WarningCRP59 min
May 29, 5:15 AM CDTAreal Flood WarningCRPNueces2 hr
May 29, 5:42 AM CDTSpecial Marine WarningCRP63 min
May 29, 7:56 AM CDTSmall Craft AdvisoryCRP42 min
May 29, 8:35 AM CDTWind AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio3 hr
May 29, 8:38 AM CDTGale WarningCRP2 hr
May 29, 8:38 AM CDTSmall Craft AdvisoryCRP7 hr
May 29, 9:02 AM CDTCoastal Flood WarningCRPAransas, Calhoun, Kleberg, Nueces4 hr
May 29, 9:02 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces9 hr
May 29, 11:23 AM CDTGale WarningCRP97 min
May 29, 11:23 AM CDTSmall Craft AdvisoryCRP4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.